As I mentioned the other day, I’ve recently had a bit of a cold. As a result, my immune system has been weakened and I developed a skin condition. The cream I used had a list of potential side effects. I never really bother reading the list of possible side effects, in much the same way that no-one ever reads the terms and conditions before ticking the box claiming to have read the terms and conditions. 

Anyway, it turns out that I am the one in ten thousand who has an allergic reaction to this cream. I always knew I was special. 1 in 10,000! That means there are only 6,400 of us in the whole of the United Kingdom. We could hire out Wembley Arena and have a party. The capacity of Wembley Arena is actually 12,500 but some of us will probably be all puffy and swollen and so will need a bit of extra space.

There’s a real sense of betrayal in having a negative reaction to medication. I took this in the belief that it was going to help me, but it’s just made things worse. You two-faced bastard. You were meant to make me better by now my face is puffy and my lips are swollen and cracked and toast is the only thing I can eat because I can’t open my mouth wide enough to eat anything else.

It’s been a while since I’ve been to see a doctor and I didn’t realise the ‘Say “Aah”‘ thing was a real thing. It seems like something from the Beano, like a dog running out of a butcher’s shop with a string of sausages in its mouth or a small boy getting a saucepan stuck on his head. As the doctor pressed down my tongue with one of those wooden lollipop stick tongue depressers and asked me to say ‘Aah’, I felt faintly absurd. ‘Aaaaaah.’ What sort of thirty-four year-old man says ‘Aaaaaah’?

This time, I decided to read the list of possible side effects from the medicine I was given to counteract the side effects from the previous batch. One of the possible side effects is ‘feeling, seeing or hearing things which do not exist’. But surely this is a difficult thing to identify. If you can see something, how can you tell that it doesn’t exist? What it should say is ‘feeling, seeing or hearing things which other people say do not exist’. But then, who to trust? If someone said to me ‘I’ve taken some medication which means I may see things that don’t exist’ I would say simply ‘Oh, right’ but then, later, when they say something innocuous like ‘Can you pass me that pen?’ I would reply by saying ‘What pen?’

Advertisements

4 Comment on “SIDE EFFECTS

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: